Alert archive / Indiana / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Wilmington, OH

June 6, 2001Ripley County, Indiana

NWS Wilmington, OH issued this flash flood warning at Jun 6, 2001, 2:45 PM EST for Ripley County, Indiana. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 2:45 PM EST (19:45 UTC)
Expired
Jun 6, 2001, 4:30 PM EST
In force
105 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Ripley County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 061943
FFWILN
INC137-062230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EST WED JUN 6 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RIPLEY COUNTY IN INDIANA...

* UNTIL 530 PM EST...

* AT 237 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAINS IN EXTREME SOUTHERN 
  RIPLEY COUNTY...MOVING EAST AT 15 TO 20 MPH.

* THUNDERSTORMS WITH VERY HEAVY RAINS CAN BE EXPECTED ACROSS EXTREME
  SOUTHERN RIPLEY COUNTY THROUGH 4 PM EST. THESE STORMS WILL PRODUCE
  UP TO TWO INHCES OF RAIN...IN ONE HOURS TIME.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

$$
SITEdS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:15 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 6, 2:15 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED JUN 6 2001

KILN SHOWING CONVECTION DEVELOPING ALONG STATIONARY FRONT WHICH
STRETCHES FROM NORTH OF CMH TO DAY TO VERSAILLES.  THERE IS A WEAK
SURFACE LOW NEAR DAY WHICH HELP TO INITIATE THE CONVECTION.
CONVECTION IS A BIT STRONGER/DEEPER TOWARD VERSAILLES WHICH IS
CLOSER TO HIGH THETA-E AIR.  SATELLITE IMAGERY SHOWING CLOUDS
THINNING OVER SOUTHERN OHIO AND CLEARING OUT OVER CENTRAL AND
SOUTHERN IL/INDIANA.

WILL TRIM BACK THE FLASH FLOOD WATCH IN THE DAYTON AND RICHMOND
AREAS AND EXTEND WATCH THROUGH MIDNIGHT TONIGHT FOR THE REST OF THE
SOUTHERN HALF OF FA.  PWS ARE BETWEEN 1.5 AND 2 INCHES THROUGH THIS
EVENING.  MEAN FLOW STILL SHOWING TRAINING ECHOES WILL BE A
PROBLEM.  ETA SHOWING LOW LEVEL CONVERGENCE OVER ALONG AND NEAR THE
OHIO RIVER BETWEEN 00Z AND 06Z THIS EVENING.

MODELS ARE ALL IN GENERAL AGREEMENT WITH SLIDING FRONT TO THE SOUTH
OF FA BY LATE TONIGHT.  NOT REAL CONFIDENT ON THIS ASPECT OF
FORECAST.  TROPICAL DEPRESSION ALLISON OVER SOUTHERN MS MAY HELP TO
HOLD THINGS UP.  QUASI-STATIONARY BOUNDARIES SEEM TO HANG AROUND THE
OHIO VALLEY LONGER THAN EXPECTED.  ETA AND ESPECIALLY THE AVN BRING
A NORTHERLY WAVE DOWN INTO REGION BY LATE AFTERNOON AND EVENING ON
THURSDAY.  THIS IS A BIT FASTER THAN RUNS FROM YESTERDAY.  AS A
RESULT OF THESE INGREDIENTS WILL LEAVE 30 AFTERNOON POP EVEN THOUGH
ALL THE GUIDANCE IS QUIET PALTRY.

WILL KEEP EXTENDED RELATIVELY DRY EXCEPT FOR THE THREAT OF
CONVECTION SUNDAY AND WEDNESDAY.

.ILN...
IN...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES INZ066...
INZ073>075...INZ080.

KY...FLAShH FLOOD WATCH FOR THIS EVENING FOR ZONES KYZ089>100.

OH...FLASH FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ063>064...
OHZ070>074...OHZ077>082...OHZ088.

TIPTON

In the hours before

Local storm report, Jun 6, 2:24 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
324 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    BUSBY MILL                KY   FLOOD
06/06/01   OWEN                           HIGH WATER CAUSED ROAD TO
                                          CLOSE

0914 PM    ELK LAKE                  KY   .75 INCH HAIL
06/06/01   OWEN  S

1230 AM    WILLIAMSTOWN              KY   FLOOD
06/06/01   GRANT                          HEKIN-CLARK CREEK OUT OF
                                          BANKS- BRIDGE DAMAGE

RLB/RLB
Local storm report, Jun 6, 2:34 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
334 PM EDT WED JUN 6 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    8 SW OWENTON              KY   FLOOD
06/06/01   OWEN                           HIGH WATER ON RAODWAY

RLB/LB

Nearby

Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.